# SDR 2006FA0000302

- Difficulty date: March 10, 2006
- Submitted: March 10, 2006
- Operation: General aviation
- Make and model: Cessna 185F
- Engine: Cont IO550D
- Engine time: 126 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 6310
- Part serial: 05012078
- Condition: Chafed
- Location: Engine
- Part time: 126 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

ROUGH MAG IN FLIGHT.  FOUND THAT CAPACITOR LEAD WAS INSTALLED ON POINTS BACKWARDS ALLOWING LEAD TO CONTACT MAIN DRIVE GEAR.  GEAR HAD EATEN THROUGH INSULATION AND ALL BUT 2 STRANDS OF THE WIRE.  MAG WAS NEARING COMPLETE FAILURE.
